MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100S STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100S STERILIZER; STERRAD® EQUIPMENT
Catalog Number 10101
Medical Device Problem Code Environmental Particulates (2930)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone number: (b)(6).An asp field service engineer (fse) provided remote support, and the customer confirmed that the planned/preventive maintenance (pm) service has not been performed for several years.The fse stated the filter might be degraded and recommended a pm service to help resolve the mist/haze issue; however, the customer has declined the recommended service, and the fse could not perform further assessment for the involved sterrad® 100s unit.The customer was advised to avoid using the unit until it has been serviced and restored to manufacturer specifications.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the mist/haze issue, and system risk analysis (sra).¿ the device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.¿ trending analysis of the mist/haze issue for the sterrad® 100s unit was reviewed for the prior six months from the event date, and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the customer has declined the recommended service; therefore, no parts were replaced, and no further analysis could be performed.The assignable cause of the mist/haze is likely due to the oil mist filter.The asp field service engineer noted the filter might be degraded and recommended a pm service to help resolve the mist/haze issue; however, the customer has declined the service, and the sterrad® 100s was not restored to manufacturer specifications.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of a ¿smoke¿ or mist/haze emitting from ¿the filter of the vacuum pump¿ of the sterrad® 100s sterilizer.There was no report of any injuries or human reactions.The customer was instructed to power off the unit and discontinue use.This event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
Advanced sterilization products (asp) has investigated the complaints to support the rationale for the decision to cease reporting odor, mist, or haze events related to the sterrad® sterilizer vacuum subsystem.The issue is indicated in the product label warning as a known risk that occurs rarely.The probability of serious adverse health consequences is remote; therefore, asp has determined that the malfunction is no longer likely to cause or contribute to a serious adverse event if it were to recur.Asp has notified the u.S.Food and drug administration of the cease malfunction reporting decision, reference fda document number gen2300711.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100S STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key17803960
Report Number2084725-2023-00266
Device Sequence Number7248996
Product Code MLR
UDI-Device Identifier10705037014460
UDI-Public10705037014460
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K991999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown